MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MAXCORE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MAXCORE; BIOPSY INSTRUMENT
Catalog Number MC1820
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2026, a patient underwent a kidney biopsy procedure by using maxcore device.It was reported that during the procedure, the inner needle and ejector needle allegedly failed to eject synchronously, resulting in an ineffective section.No coaxial needle was used.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: two maxcore disposable core biopsy instrument received.On visual testing in sample 1, the device appeared to be clean.The device was received with a needle protector and without a yellow guard attached to the needle.Instrument was received with both slides in their initial positions.No anomalies were noted to the device.In sample 2, the device appeared to have residue throughout the needle.The device was received with a needle protector and with a yellow guard attached to the needle.Instrument was returned half primed with the top slide pulled back and the bottom slide in the initial position, leaving the sample notch exposed.Upon functional testing in sample 1, to prime the top and the bottom slide was then pushed into the device and was able to lock into the device.The device was fully primed with no issues.The device was further tested by cocking and firing the device 3 times into the chicken breast.The device was able to prime and fire properly.All 6 samples were collected with no issue.In sample 2, due to the condition of device, no functional testing was performed.Therefore, the investigation is unconfirmed for the reported failure to fire in sample 1 as the device was able to prime, fire properly and all 6 samples were collected with no issue.However, the investigation is inconclusive for the reported reported failure to fire in sample 2 as functional was not performed due to the condition of the return sample.A definitive root cause for the reported failure to fire issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D4 (unique identifier (udi) #), g3, h6 (method, result, conclusion).Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
MAXCORE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key24515926
Report Number2020394-2026-00576
Device Sequence Number8504705
Product Code KNW
UDI-Device Identifier00801741084485
UDI-Public(01)00801741084485(11)251008(17)280831(10)REKW1372
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC1820
Device Lot NumberREKW1372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer03/19/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown